Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2022, 8:13 PM EDT for Fulton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 7, 2022, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Fulton County, GA
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WWUS82 KFFC 080013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Sun Aug 7 2022
GAZ033-044-080045-
North Fulton GA-South Fulton GA-
813 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Fulton
County through 845 PM EDT...
At 812 PM EDT, a strong thunderstorm was over Bankhead, or over
Atlanta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, City of South Fulton, East Point, Midtown, West End, Sweet
Auburn, Turner Field, Piedmont Park, Bankhead, Cascade Heights,
Bolton, Atlantic Station and Virginia Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3385 8444 3380 8435 3379 8435 3368 8442
3372 8455
TIME...MOT...LOC 0012Z 033DEG 4KT 3377 8443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:46 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 3:46 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Sun Aug 7 2022 .SHORT TERM /Rest of today through Monday Night/... Another day where a morning low level stratus deck could have delayed destabilization and convective triggering across portions of the area, though differential heating along the edges could also focus development. Given how yesterday trended, will not back down on the chance/likely pops and some may have to be raised into the evening. Some strong and isolated severe intensity possible like yesterday with strong/damaging winds, frequent lightning and heavy rainfall. Keeping potential for another low stratus deck and patchy fog tomorrow morning, then again a very similar setup for shower/storm development as we stay in the enhanced deep moisture on the western side of the Bermuda high, which looks to dampen some. Should still be in the high PWAT airmass (near 2") along with decent SBCAPE of 2500+ J/kg. Expecting same general threats of strong to damaging winds, frequent lightning and locally heavy rainfall for some strong storms and a few possible severe. Monday max temps could be a few degrees below climo given aforementioned moisture/precip with highs mainly reaching the mid 80s to low 90s. Baker && .LONG TERM /Tuesday through Sunday/... No significant changes were made to the long term forecast. Relatively weak flow and ample moisture through the atmospheric column will be the rule Tuesday and Wednesday. As a result, scattered to numerous diurnally-driven showers and storms are expected both days. The GFS and ECMWF ensembles continue to depict an upper-level pattern change Thursday into Friday as a ridge builds across the western two-thirds of the country while a trough dips across the East Coast states. This synoptic setup will translate to a FROPA across the CWA Thursday into Friday, which warrants nearly area-wide likely PoPs on Thursday. It appears that the front could have the momentum/upper-level support to make it through the majority of the CWA given the signal in the ensembles for a fairly deep trough. Expect to see diurnally-driven showers and storms Friday, Saturday, and Sunday with the bulk of convection focused in the vicinity of the front (which will likely stall somewhere across central Georgia). A few strong to severe storms will be possible each day with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and in areas that have increased top-soil moisture from previous rainfall. Rainfall totals up to 0.50" are forecast across much of the CWA through the long term period. Totals of 1.00" to 1.25" are forecast across the higher elevations of north Georgia where orographic uplift could enhance rainfall. Martin && .AVIATION... 18Z Update... Initial VFR conditions with mainly cu field 3500-4500 ft and some showers and thunderstorms developing near some sites. Have tempo groups for TSRA, 4SM and VRB gusts this afternoon that could be extended into the evening. Another morning low stratus deck is possible to bring IFR or lower cigs to the sites and some MVFR or IFR VSBYs are possible too. Could have similar TSRA coverage again Monday so have prob30 groups 18-00z. Initial winds have been mainly light and VRB, then overnight look to be calm at most sites. Winds then look to shift to SW for Monday by about 15z at 3-6 kts. //ATL Confidence...18Z Update... Low on wind direction this afternoon/evening. Medium on TSRA coverage today and low cigs for Monday morning. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 90 / 20 60 50 60 Atlanta 73 87 71 90 / 20 60 50 70 Blairsville 66 83 66 84 / 20 60 50 80 Cartersville 71 88 70 88 / 20 60 50 70 Columbus 73 90 72 93 / 30 60 50 50 Gainesville 71 86 70 88 / 20 60 50 70 Macon 72 91 71 93 / 30 60 40 50 Rome 73 91 72 91 / 20 60 50 70 Peachtree City 71 87 69 91 / 20 60 50 60 Vidalia 72 91 73 94 / 20 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 7, 11:16 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1116 AM EDT Sun Aug 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1116 AM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall.. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 7:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Sun Aug 7 2022
GAZ066-078-072330-
Harris GA-Troup GA-
703 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Troup
and northwestern Harris Counties through 730 PM EDT...
At 703 PM EDT, a strong thunderstorm was over West Point, or near
Valley, moving west at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, West Point, Jones Crossroads, Cannonville, Whitesville-Pine
Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3300 8503 3275 8501 3274 8511 3274 8513
3276 8514 3277 8514 3278 8512 3279 8515
3281 8517 3283 8517 3285 8515 3286 8519
3299 8521
TIME...MOT...LOC 2303Z 090DEG 8KT 3285 8513
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 7:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Aug 7 2022
GAZ081-082-094-080000-
Peach GA-Bibb GA-Crawford GA-
721 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Bibb,
northeastern Peach and northeastern Crawford Counties through 800 PM
EDT...
At 721 PM EDT, a strong thunderstorm was near Skipperton, or near
Macon, moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates, Skipperton and Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3268 8393 3285 8391 3285 8389 3288 8385
3286 8364 3268 8365 3268 8368 3269 8370
3268 8370
TIME...MOT...LOC 2321Z 094DEG 6KT 3279 8373
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 7:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Sun Aug 7 2022
GAZ066-080000-
Troup GA-
724 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Troup
County through 800 PM EDT...
At 724 PM EDT, a strong thunderstorm was over Long Cane, or near
Lanett, moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, West Point, Piedmont Heights, Cannonville and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3300 8504 3288 8508 3287 8519 3299 8521
3301 8521
TIME...MOT...LOC 2324Z 094DEG 6KT 3292 8514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 7:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Sun Aug 7 2022
GAZ081-080000-
Crawford GA-
725 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Crawford
County through 800 PM EDT...
At 725 PM EDT, a strong thunderstorm was near Sandy Point, or near
Roberta, moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Roberta, Knoxville and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3263 8407 3263 8406 3264 8406 3264 8408
3265 8408 3276 8407 3271 8384 3264 8385
3262 8387 3261 8407
TIME...MOT...LOC 2325Z 094DEG 6KT 3269 8391
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 7:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Sun Aug 7 2022
GAZ071-081-082-080030-
Monroe GA-Bibb GA-Crawford GA-
753 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of western Bibb, south
central Monroe and northeastern Crawford Counties through 830 PM
EDT...
At 753 PM EDT, a strong thunderstorm was over Lake Tobesofkee, or 7
miles west of Macon, moving west at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Sandy Point, Wesleyan, Lizella, Lake Tobesofkee and Jack Brown
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3289 8369 3270 8371 3270 8399 3293 8392
TIME...MOT...LOC 2353Z 100DEG 5KT 3282 8378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Sun Aug 7 2022
GAZ033-044-080045-
North Fulton GA-South Fulton GA-
813 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Fulton
County through 845 PM EDT...
At 812 PM EDT, a strong thunderstorm was over Bankhead, or over
Atlanta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, City of South Fulton, East Point, Midtown, West End, Sweet
Auburn, Turner Field, Piedmont Park, Bankhead, Cascade Heights,
Bolton, Atlantic Station and Virginia Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3385 8444 3380 8435 3379 8435 3368 8442
3372 8455
TIME...MOT...LOC 0012Z 033DEG 4KT 3377 8443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 7, 8:50 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Aug 7, 9:12 PM EDT | Special Weather Statement | FFC | Pike | 48 min |
| Aug 7, 9:39 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Aug 7, 10:20 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Aug 7, 10:29 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Aug 7, 10:31 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Aug 7, 10:55 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Aug 8, 1:52 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Aug 8, 2:01 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Aug 8, 2:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Aug 8, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 31 min |
| Aug 8, 4:07 PM EDT | Special Weather Statement | FFC | DeKalb | 23 min |
| Aug 8, 4:45 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Aug 8, 4:46 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Aug 8, 4:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| Aug 8, 5:07 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 23 min |
| Aug 8, 5:44 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 8, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton | 40 min |
| Aug 8, 6:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Aug 8, 6:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 8, 6:33 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Aug 8, 7:39 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 51 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 8, 7:43 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.